Can anybody share about being on SEROQUEL?

Posted by derryman @derryman, Nov 19, 2017

Plz can someone tell me anything about being on SEROQUEL 100mg. I know it gives me a good sleep. Think it slows my mind down. I'm depressed & terrible Aniexty. Always scared & afraid. Plz help.

Interested in more discussions like this? Go to the Depression & Anxiety group.

@dottiinpuyallup

I'm still on Seroquel and have been for at least 12 years. Works well to reduce dreadful episodes of anxiety. I went off of it briefly and had immediately return of symptoms. I think of my meds as being similar to meds for any other illness.

Jump to this post

You replied to my comment to me (Dailia) and I am the one that said Seroquel sucks. I am on my last decrease and as with each tiny decrease I have five days of misery. I didn’t know that Seroquel would be in the red zone for me until I was already taking it. Valium helps so much for sleeping and anxiety but do to the laws I can’t take that anymore so here I am.My nights consist of two hours of sleep then four hours of more pain and if I am lucky another two hours of sleep.

REPLY

I take 200 mg of Seroquel and 300 mg Clomipramine. Both of them help with sleep and somewhat with depression and anxiety. I notice though that the soles of my feet swell when I rest or elevate feet for a little while and after I have slept. I have had that checked by a vascular surgeon. His report: all my veins are fine and they are those for individuals more than half my age. Nevertheless I want to cycle off of Seroquel and replace it with something different. Any one have any suggestions? Thanks.

REPLY

I have a question. I’m on Seroquel. Haven’t been on it very long. My psychiatrist knows I’m terrified of meds. Going on them and if needed withdrawing. I’m paranoid. I have only been taking 6.25mg 3 times a day. Not even 25 mg. But my anxiety is so high. He said it’s a very low dose to try 1/2 in am and 1/2 in pm. But if needed another 1/2 in middle of day. But I have asked several times if it’s addictive. He said a person could stop it anytime up to 300 mg. But when I’ve read different posts about Seroquel. I don’t want to go beyond 25 mg. I’m very sensitive. He told me that I haven’t had a reaction with it. I know I’m not getting better with my stress anxiety. So I figured I’ll try it again with the 1/2 in am and in pm. I haven’t tried that dose for a whole week. Plus I see a therapist too. Thank you. Flo

REPLY

I have been on Seroquel for several years. Helps with sleep and at first, you sleep too much. That will change. I hear that ABILIFY is a good alternative. Is that true? For years I have been on a healthy dose of CLOMIPRAMINE. It's okay but I need now to change. What's a good alternative that also acts to sedate? Thanks.

REPLY
@daliea

You replied to my comment to me (Dailia) and I am the one that said Seroquel sucks. I am on my last decrease and as with each tiny decrease I have five days of misery. I didn’t know that Seroquel would be in the red zone for me until I was already taking it. Valium helps so much for sleeping and anxiety but do to the laws I can’t take that anymore so here I am.My nights consist of two hours of sleep then four hours of more pain and if I am lucky another two hours of sleep.

Jump to this post

What do you mean by “ the laws”? Do you live in the U.S.?

REPLY
@sears

What do you mean by “ the laws”? Do you live in the U.S.?

Jump to this post

Yes I do. I was made to wean off Valium by my PCP because it is addictive and a benzodiazepine. Quite a joke when you think of all the medications that are addictive and have horrible withdrawal symptoms. I am seventy two and I am a poor metabolizer of so many medications that there isn’t much I can take. Valium did help me now here I am awake after two hours of sleep followed by an hour awake and another hour of sleep. Now probably awake for probably another two or three hours and maybe one more hour of sleep because of pain.

REPLY
@daliea

Yes I do. I was made to wean off Valium by my PCP because it is addictive and a benzodiazepine. Quite a joke when you think of all the medications that are addictive and have horrible withdrawal symptoms. I am seventy two and I am a poor metabolizer of so many medications that there isn’t much I can take. Valium did help me now here I am awake after two hours of sleep followed by an hour awake and another hour of sleep. Now probably awake for probably another two or three hours and maybe one more hour of sleep because of pain.

Jump to this post

At your age your doctor should have just left you on a low dose. Does the Valium cause you to fall or lose your balance. Things have changed in regards to benzo prescribing but it’s not a law that every single person is to be taken off Benzos. This is your doctors ignorant decision.

REPLY
@sears

At your age your doctor should have just left you on a low dose. Does the Valium cause you to fall or lose your balance. Things have changed in regards to benzo prescribing but it’s not a law that every single person is to be taken off Benzos. This is your doctors ignorant decision.

Jump to this post

No, I had no problem with side effects.She was a new PCP and with Covid and medical appointments hard to get I really didn’t have a choice. I am now receiving care from StMary’s Physiatry I start pain injections on May seventh,and my first appointment with my new PCP.
I have had two years that have been pretty rough but I think that I have found the right resources.Yes I feel that it was ignorant as well but have to let it go and move on.The doctors have all the control.

REPLY
@csmiller

I take 200 mg of Seroquel and 300 mg Clomipramine. Both of them help with sleep and somewhat with depression and anxiety. I notice though that the soles of my feet swell when I rest or elevate feet for a little while and after I have slept. I have had that checked by a vascular surgeon. His report: all my veins are fine and they are those for individuals more than half my age. Nevertheless I want to cycle off of Seroquel and replace it with something different. Any one have any suggestions? Thanks.

Jump to this post

Hello @csmiller and welcome to Mayo Clinic Connect. I noticed you posted a previous discussion on this topic but have since found your way into this discussion so you will see I removed your prior post so that you may connect with members in this discussion.

That said, I see that @sears and @dahlia are both active and may be able to respond to your specific questions.

I notice in your comment below that Abilify may be an alternative you are interested in exploring as well. What concerns you most about the medications you are currently on?

REPLY

Hi Amanda, Is Abilify helpful for those people who want to get a good night's sleep? I think I may have been on Seroquel for too long. What's the most sedating antidepressant, is there anything that been developed that's good in the past 5 or 6 years?

I imagine that you can not answer everyone's questions on here. How do I post this to get wider attention to my questions?

Thank you.

CSM

REPLY
@amandajro

Hello @csmiller and welcome to Mayo Clinic Connect. I noticed you posted a previous discussion on this topic but have since found your way into this discussion so you will see I removed your prior post so that you may connect with members in this discussion.

That said, I see that @sears and @dahlia are both active and may be able to respond to your specific questions.

I notice in your comment below that Abilify may be an alternative you are interested in exploring as well. What concerns you most about the medications you are currently on?

Jump to this post

I am new to this posting. How can I reach @sears and @dahlia391hlen
I just think that I have been on Seroquel long enough and its efficacy is beginning to wane as far as sleep is concerned. Maybe time to try something new. Seroquel has some side effects on me or something is causing unexplained minor reactions.

REPLY
@flow65

I have a question. I’m on Seroquel. Haven’t been on it very long. My psychiatrist knows I’m terrified of meds. Going on them and if needed withdrawing. I’m paranoid. I have only been taking 6.25mg 3 times a day. Not even 25 mg. But my anxiety is so high. He said it’s a very low dose to try 1/2 in am and 1/2 in pm. But if needed another 1/2 in middle of day. But I have asked several times if it’s addictive. He said a person could stop it anytime up to 300 mg. But when I’ve read different posts about Seroquel. I don’t want to go beyond 25 mg. I’m very sensitive. He told me that I haven’t had a reaction with it. I know I’m not getting better with my stress anxiety. So I figured I’ll try it again with the 1/2 in am and in pm. I haven’t tried that dose for a whole week. Plus I see a therapist too. Thank you. Flo

Jump to this post

I took Seroquel for several years. Are you getting psychotherapy? Do you need it for your anxiety. I realize you were concerned about the dosage issues that perhaps other people have experienced. If you have an experienced psychiatrist all of his recommendations. I have major depression that is even resistant to treatment. I am in a study for it with a metal implant. I have been treated since 1985 consecutively. If you want to get better and I’m sure you do, some people do not, then give your doctor a chance. Your anxiety can’t keep you from getting better. I know this from myself. I suffer from a great deal anxiety also.

REPLY
Please sign in or register to post a reply.
  Request Appointment